Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 19, 2011, 7:27 PM CDT for Custer County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2011, 7:27 PM CDT (00:27 UTC)
- Expired
- May 19, 2011, 8:01 PM CDT
- In force
- 34 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Custer County, NE
The radar
The Grand Island radar (KUEX), 125 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KLBF 200027
SVRLBF
NEC041-200115-
/O.NEW.KLBF.SV.W.0008.110520T0027Z-110520T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT THU MAY 19 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 815 PM CDT
* AT 723 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MASON CITY...OR 23
MILES SOUTHEAST OF BROKEN BOW...AND MOVING NORTH AT 50 MPH.
AT 724 PM...HAIL UP TO 1 INCH IN DIAMETER COVERED THE GROUND
2 MILES SOUTHEAST OF MASON CITY.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANSLEY AROUND 730 PM CDT.
WESTERVILLE AROUND 735 PM CDT.
ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 745 PM
CDT.
COMSTOCK AROUND 750 PM CDT.
SARGENT AROUND 755 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
183 MILE MARKER 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4104 9921 4106 9930 4107 9931 4172 9952
4173 9923 4133 9919 4105 9920
TIME...MOT...LOC 0025Z 176DEG 44KT 4126 9925
WIND...HAIL <50MPH 1.00IN
$$
CDC2 follow-up statements
686 WWUS53 KLBF 200051 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 751 PM CDT THU MAY 19 2011 NEC041-200115- /O.CON.KLBF.SV.W.0008.000000T0000Z-110520T0115Z/ CUSTER NE- 751 PM CDT THU MAY 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CUSTER COUNTY UNTIL 815 PM CDT... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR COMSTOCK...OR 17 MILES SOUTH OF TAYLOR... MOVING NORTH AT 55 MPH. THIS STORM HAS PRODUCED LARGE HAIL. AT 724 PM...HAIL UP TO 1 INCH IN DIAMETER COVERED THE GROUND 2 MILES SOUTHEAST OF MASON CITY. THE SEVERE THUNDERSTORM WILL BE NEAR... SARGENT AROUND 755 PM CDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 183 MILE MARKER 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4151 9945 4172 9952 4173 9923 4152 9921 TIME...MOT...LOC 0050Z 176DEG 48KT 4159 9928 WIND...HAIL <50MPH 1.00IN $$ CDC
108 WWUS53 KLBF 200101 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 801 PM CDT THU MAY 19 2011 NEC041-200111- /O.CAN.KLBF.SV.W.0008.000000T0000Z-110520T0115Z/ CUSTER NE- 801 PM CDT THU MAY 19 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4151 9945 4172 9952 4173 9923 4152 9921 TIME...MOT...LOC 0101Z 176DEG 48KT 4174 9929 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:32 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 19, 3:32 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 PM CDT THU MAY 19 2011 .SYNOPSIS... H5 ANALYSIS THIS MORNING INDICATED A STAGNANT...BLOCKED PATTERN ACROSS THE CONUS. LOW PRESSURE WAS CENTERED SOUTH OF SALT LAKE CITY...WHILE ANOTHER UPPER LEVEL LOW WAS PRESENT OVR SERN OH. A ZONAL RIDGE OF HIGH PRESSURE EXTENDED FROM THE GREAT LAKES NWD INTO THE YUKON. A 70+ KT JET STREAK EXTENDED FROM SRN CA...INTO NERN NM AND HAS SHOWED UP NICELY THIS AFTERNOON ON WV AND VIS SATELLITE IMAGERY. AT THE SURFACE...LOW PRESSURE WAS LOCATED ACROSS SOUTH CENTRAL COLORADO...WITH A STATIONARY FRONT EXTENDING NNW INTO CENTRAL COLORADO...AND A WARM FRONT EXTENDING TO THE ENE INTO WEST CENTRAL KANSAS. A DRY LINE EXTENDED FROM AROUND GAGE OK...SWD TO JUST EAST OF SNYDER TX. DEEP EASTERLY FLOW DOMINATED NORTH OF THE FRONT OVER NRN KS...NEBRASKA...WYOMING AND COLORADO EAST OF THE ROCKIES. TEMPS HAD SURGED INTO THE MID AND UPPER 80S SOUTH OF THE FRONT...WHILE NORTH OF THE FRONT...TEMPS WERE IN THE 50S TO LWR 60S. WIDESPREAD RAIN CONTINUED ACROSS THE WESTERN AND CENTRAL SANDHILLS TODAY. THE 305K SFC FROM THE LATEST NAM SOLN HAD A GOOD HANDLE ON THE ONGOING PRECIPITATION TDY WITH STRONG ISENTROPIC LIFT NOTED OVER NWRN NEBRASKA. .DISCUSSION... NEAR TERM...TONIGHT THROUGH MONDAY MORNING...MAIN FORECASTING CHALLENGE DEALS WITH PRECIPITATION CHANCES OVER THE NEXT 72 HRS AS AN UPPER LEVEL LOW...SLOWLY LIFTS NEWD FROM THE CENTRAL ROCKIES...CROSSING THE DAKOTAS THROUGH THE END OF THE WEEKEND. FOR TONIGHT...ISENTROPIC LIFT AND OCCASIONAL SHOWERS WILL LIFT NORTH INTO SOUTH DAKOTA THIS EVENING. AT THE SAME TIME...A DISTURBANCE WILL LIFT NEWD FROM ERN COLORADO INTO SWRN NEBRASKA. ELEVATED SHOWERS WITH AN EMBEDDED THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH THIS AREA OF CONVECTION OVER SWN NEBRASKA. FURTHER EAST...STRONGER...POSSIBLE SEVERE STORMS WILL BE POSSIBLE...EAST OF NORTH PLATTE AND VALENTINE AS STORMS ALONG THE DRYLINE LIFT TO THE NNE. STORMS ARE EXPECTED TO BE ELEVATED AS THE WARM FRONT STALLS OVER FAR NRN KANSAS SO HAIL WILL BE THE MAIN SEVERE THREAT. LARGE SCALE FORCING WILL SHIFT NORTH AND EAST OVERNIGHT...BUT WITH CONTINUED ERLY FLOW AT THE LOW LEVELS...CLOUDY CONDS WILL REMAIN. FOR FRIDAY...THE UPPER LEVEL LOW WILL LIFT INTO EAST CENTRAL WYOMING...PLACING THE FORECAST AREA IN DRIER SWRLY FLOW ALOFT. THIS DRIER AIR ALOFT WILL TRANSLATE DOWN TO THE SURFACE FRIDAY AFTERNOON...ALLOWING SOME CLEARING AND WARMER TEMPERATURES. THE CLEARING WILL BE MOST PRONOUNCED WEST OF A SURFACE TROUGH WHICH IS EXPECTED TO RESIDE ALONG HIGHWAY 83 FRIDAY AFTERNOON. EAST OF THIS FEATURE...SKIES WILL BE MOSTLY CLOUDY WITH SERLY WINDS AND MORE PRONOUNCED LOW LEVEL MOISTURE. CONDS SHOULD DESTABILIZE QUICKLY FRIDAY AFTERNOON WITH STEEPENING LAPSE RATES AND SFC HEATING IN THE 70S. THIS WILL LEAD TO THUNDERSTORM DEVELOPMENT WITH SOME SEVERE THREAT EAST OF 83 IN THE MOIST SECTOR. DEEP LAYER SHEAR IS STRONG FRIDAY AFTERNOON...SO SOME SUPERCELL THUNDERSTORMS LOOK POSSIBLE. ON SATURDAY AND SUNDAY...THE UPPER LEVEL LOW WILL TRACK ACROSS SOUTH DAKOTA. WESTERLY WINDS WILL FORCE LOW LEVEL MOISTURE EWD INTO FAR EASTERN NEBRASKA AND WESTERN IOWA...ENDING THE SEVERE THUNDERSTORM THREAT FOR THE AREA. DID CONTINUE MENTION OF ISOLATED AFTERNOON SHRAS/TSRAS FOR SATURDAY...AS LAPSE RATES APPROACH DRY ADIABATIC. LONG TERM...MONDAY THROUGH THURSDAY...YET ANOTHER DEEP TROUGH WILL DIG INTO THE SOUTHWEST AND ACROSS THE PLAINS DURING THIS PERIOD. STILL SOME TIMING DIFFERENCES BETWEEN THE DIFFERENT MODELS...NOT SURPRISING THIS FAR OUT...HOWEVER GOOD AGREEMENT ON THE TROUGH DEVELOPING. AS A RESULT HIGHER CONFIDENCE OF ADDITIONAL RAINFALL EARLY NEXT WEEK. MAIN TROUGH WILL BE SLOW TO EJECT ONTO THE PLAINS...HOWEVER SEVERAL SHORT WAVES WILL PUSH AHEAD OF THE MAIN LOW BRINGING SEVERAL CHANCES FOR MOISTURE TO THE STATE. TEMPERATURES AS A RESULT TO THE CLOUDS AND RAIN WILL BE WELL BELOW NORMAL...POTENTIALLY HOLDING BELOW 60 ACROSS MUCH OF THE AREA ON TUESDAY AND OR WEDNESDAY. && .AVIATION... WARM MOIST AIR CONTINUES TO ADVECT NORTHWARD INTO THE REGION AHEAD OF THE TROUGH...AND WILL CONTINUE TO KEEP LOW CLOUDS ACROSS THE AREA. MVFR TO IFR CIGS ALONG WITH SCT TO NMRS SHOWERS AND ISOLD TSRA WILL CONTINUE TO LIFT NORTH ACROSS THE AREA. IN ADDITION TO THE LOW CIGS...RAINFALL AND FOG/MIST WILL LIKELY DROP VSBY TO 3SM TO 1SM AT TIMES. TOMORROW DRY AIR WILL WORK INTO THE SYSTEM FROM THE SOUTHWEST AND WILL SLOWLY BRING IMPROVING CONDITIONS TO KLBF IN THE MORNING AND POSSIBLY VFR BY AFTERNOON...HOWEVER KVTN IS EXPECTED TO REMAIN IN IFR CIGS INTO EARLY AFTERNOON. MAY NEED TO EXTEND SHOWERS INTO THE MORNING HOURS FOR KVTN...BUT WILL LEAVE DRY DUE TO DRY AIR ALOFT EXPECTED TO PUSH ABOVE THE STRATUS AND END THE THREAT FOR SHOWERS. && .HYDROLOGY...AT 1 PM CDT...THE RIVER STAGE ON THE NORTH PLATTE RIVER AT NORTH PLATTE WAS 6.59 FEET. THIS STAGE IS EXPECTED TO APPROACH 6.7 FEET TOWARD MORNING WHICH WOULD BE A NEW RECORD STAGE. THE RIVER IS EXPECTED TO RISE FURTHER AS WATER RELEASES ARE INCREASED FROM KINGSLEY DAM THROUGH NEXT TUESDAY. BY WEDNESDAY AFTERNOON...A STAGE OF 7.2 FEET IS FORECAST. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. AVIATION AND LONG TERM...MASEK SYNOPSIS...SHORT TERM AND HYDROLOGY...BUTTLER
Hazardous weather outlook, May 19, 4:01 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 401 PM CDT THU MAY 19 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-202115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 401 PM CDT THU MAY 19 2011 /301 PM MDT THU MAY 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE OVER THE CENTRAL ROCKIES TONIGHT. THIS WILL RESULT IN NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS CAPABLE OF BRIEF PERIODS OF MODERATE TO HEAVY RAIN. THE STORMS WILL DRIFT NORTH OR NORTHWEST OVER WESTERN NEBRASKA TODAY. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS OVER SOUTHWEST NEBRASKA...ALONG AND SOUTH OF INTERSTATE 80...CAN NOT BE RULED OUT DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO FRIDAY AND SATURDAY AS THE LOW PRESSURE SYSTEM SLOWLY MOVES ONTO AND ACROSS THE PLAINS. A FEW LOCALLY SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ACROSS AREAS EAST OF HIGHWAY 83 FRIDAY AFTERNOON...OTHERWISE THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ANOTHER STRONG SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH WEDNESDAY WITH THE CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. PLEASE RELAY PRECIPITATION REPORTS TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, May 19, 5:24 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HEAVY RAIN 29 S VALENTINE 42.45N 100.55W
05/19/2011 M1.24 INCH CHERRY NE PUBLIC
1.24 INCHES OF RAIN FOR THE DAY WITH HEAVY RAIN
CONTINUING.
&&
CVPSpecial weather statement, May 19, 7:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 712 PM CDT THU MAY 19 2011 NEZ038-200100- CUSTER NE- 712 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER COUNTY UNTIL 800 PM CDT... AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LITCHFIELD...OR 26 MILES NORTH OF KEARNEY...MOVING NORTH AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. HAIL WITH THIS STORM COULD COVER THE GROUND. THIS STORM WILL BE NEAR... MASON CITY AROUND 725 PM CDT. HIGHWAY 92 MILE MARKER 300 AND ANSLEY AROUND 730 PM CDT. WESTERVILLE AROUND 740 PM CDT. ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 745 PM CDT. COMSTOCK AROUND 755 PM CDT. SARGENT AROUND 800 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, May 19, 7:22 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 722 PM CDT THU MAY 19 2011 NEZ038-200100- CUSTER NE- 722 PM CDT THU MAY 19 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CUSTER COUNTY UNTIL 800 PM CDT... AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MASON CITY...OR 26 MILES SOUTHEAST OF BROKEN BOW...MOVING NORTH AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THE HAIL COULD COVER THE GROUND IN SOME AREAS. THIS STORM WILL BE NEAR... HIGHWAY 92 MILE MARKER 300 AND ANSLEY AROUND 730 PM CDT. WESTERVILLE AROUND 740 PM CDT. ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 745 PM CDT. COMSTOCK AROUND 755 PM CDT. SARGENT AROUND 800 PM CDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:22 PM CDT | Flash Flood Warning | LBF | Keith | 71 min |
| May 20, 10:36 AM CDT | River Flood Warning | LBF | Lincoln | 35 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.